Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 160, NWS St. Louis, MO

November 18, 2015Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 18, 2015, 10:16 AM CST for Crawford County, Missouri. It took effect at Nov 18, 2015, 11:32 AM CST. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 10:16 AM CST (16:16 UTC)
In effect from
Nov 18, 2015, 11:32 AM CST
Expired
Nov 20, 2015, 1:30 PM CST
In force
50 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.30 ft at Nov 18, 2015, 2:00 PM CST.

actionminormoderate510152011/1811/1911/2011/21
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS43 KLSX 181616
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST WED NOV 18 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Meramec River near Steelville affecting Crawford County


.This Flood Warning is a result of 4 to 7 inches of rain the past 2 days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-191616-
/O.NEW.KLSX.FL.W.0160.151118T1732Z-151120T1930Z/
/SEEM7.1.ER.151118T1732Z.151119T0000Z.151119T1930Z.NO/
1016 AM CST WED NOV 18 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Meramec River near Steelville
* until Thursday evening.
* At 9:30 AM Wednesday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this morning...
  crest near 13.3 feet tonight and fall below flood stage Thursday
  afternoon.
* Impact:  At 12.5 feet...The entrance gate to the campground at 
  Onondaga Cave State Park off Highway H begins to flood near this 
  height.
* Impact:  At 12.0 feet...Agricultural and recreational areas along 
  the right bank flood.  At Adventure Outdoors west of Steelville, 
  the store begins to flood near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Meramec River
  Steelville      12.0   11.55      13.2    8.0    4.7    3.4    2.8

&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121

$$
1 follow-up statement
469 
WGUS83 KLSX 190203
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST WED NOV 18 2015

...The flood warning is cancelled for the following river in Missouri...
 
             
              Meramec River near
              
                ...Steelville



This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-190233-
/O.CAN.KLSX.FL.W.0160.000000T0000Z-151120T1930Z/
/SEEM7.1.ER.151118T1727Z.151118T2000Z.151118T2230Z.NO/
803 PM CST WED NOV 18 2015

The Flood Warning is cancelled for
  the Meramec River near Steelville.
* At 7:30 PM Wednesday the stage was 11.3 feet.
* Flood stage is 12.0 feet.
* This point fell below flood stage at 4:30 PM Wednesday.
* The river will continue to fall to 7.7 feet by Friday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Meramec River
  Steelville      12.0   11.27      10.6    7.7    4.7    3.4    2.8


&&


LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 6:05 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 18, 6:05 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CST WED NOV 18 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 326 AM CST Wed Nov 18 2015

Will cancel the rest of the Flash Flood Watch at 4 am this
morning as the heavier rain was shifting east of our forecast area
as the dry slot continued to advance eastward through the region.
The upper level low over eastern KS will open up and weaken as it
lifts northeastward and moves through IA and WI later today. The
rain should shift east of the forecast area later this morning,
but will likely have patchy light rain or scattered light showers
mainly across northeast MO and west central IL this morning
associated with the upper level low. With cloud cover and cold air
advection should not see much of a diurnal rise in temperatures,
with nearly steady or even falling temperatures today along with
strong and gusty winds.

GKS

.LONG TERM:  (Tonight through Tuesday)
Issued at 326 AM CST Wed Nov 18 2015

A deep upper level trough moving eastward through the northern
Plains will send a dry cold front southeastward through the
forecast area tonight. This will usher in the beginning of a
colder weather pattern with more normal temperatures for mid-late
November tonight through Friday. Dry conditions can be expected
for Thursday through Friday morning as a ridge of high pressure
moves eastward through the region. A shortwave and associated
weak surface low will move east-northeastward through northern MO
Friday afternoon and through central and northeastern portions of
IL Friday night. There are some model discrepancies on the exact
track and timing of the surface low, but it appears that most of
the precipitation will fall across northeast MO and west central
IL Friday afternoon and night with some light post frontal
precipitation Saturday morning just behind the trailing cold
front moving southeastward through the area south-southwest of
the low. The precipitation will begin as liquid rain but should
change over to snow Friday night. It appears that up to 1 inch of
snow accumulation is possible across northeast MO and west
central IL Friday night mainly on grassy areas. Further south
just flurries or possibly a light dusting late Friday night and
early Saturday morning. Unseasonably cold temperatures are
expected for the weekend with a deep upper level trough moving
eastward through the northern Plains and Great Lakes region and a
fairly strong surface ridge moving into the area behind the
surface low and trailing cold front. Both the GFS and ECMWF models
drop the -10 degrees C 850 mb isotherm southward to STL on
Saturday. This will lead to the coldest temperatures of the season
so far for our area this weekend. Should see a gradual warming
trend beginning Monday afternoon as upper level heights begin to
rise and as the surface ridge shifts east of our area with the
return of southerly surface/low level flow.

GKS

&&

.AVIATION:  (For the 12z TAFs through 12z Thursday Morning)
Issued at 536 AM CST Wed Nov 18 2015

While all terminals are currently VFR, an area of ceilings
between 2000-3000ft entering southwest Missouri will gradually
spread northeast this morning. Expect all the terminals to
experience these ceilings later this morning and this afternoon.
Ceilings will increase to VFR later this afternoon and this
evening before a cold front moves west to east across the area
causing winds to veer from south to west across the area.
Sustained winds between 12-20kts today with higher gusts will
decrease after 00z.

Specifics for KSTL:

High MVFR ceilings over southwest Missouri are expected to move
into the terminal around 18Z. These ceilings are expected to
improve to VFR by evening. A cold front will move through the area
late tonight clearing skies and causing southerly winds to veer
westerly.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 18, 5:19 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
519 AM CST WED NOV 18 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
519 AM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
FRIDAY NIGHT WITH UP TO ONE INCH OF ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Nov 18, 6:57 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       7 S VALMEYER            38.20N  90.31W
11/18/2015  M3.59 INCH       MONROE             IL   TRAINED SPOTTER

            STORM TOTAL...2 SSW OF MAYESTOWN

&&

MILLER
Local storm report, Nov 18, 7:49 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       3 N UNION               38.49N  91.01W
11/18/2015  M6.50 INCH       FRANKLIN           MO   TRAINED SPOTTER

            STORM TOTAL

&&

MILLER
Local storm report, Nov 18, 9:02 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MARYLAND HEIGHTS        38.72N  90.48W
11/18/2015  M3.30 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL

&&

MILLER
Local storm report, Nov 18, 9:03 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       2 N FREEBURG            38.46N  89.91W
11/18/2015  M3.05 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            STORM TOTAL

&&

MILLER
Local storm report, Nov 18, 9:04 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       10 W JEFFERSON CITY     38.57N  92.38W
11/18/2015  M6.50 INCH       COLE               MO   TRAINED SPOTTER

            STORM TOTAL

&&

MILLER
Local storm report, Nov 18, 9:18 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HEAVY RAIN       FLORISSANT              38.80N  90.32W
11/18/2015  E3.40 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            3 DAY STORM TOTAL

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:51 PM CSTAreal Flood WarningLSXAudrain, Callaway, Lincoln, Monroe, Montgomery, Pike and 2 more12 hr
Nov 17, 7:59 PM CSTAreal Flood WarningLSXFranklin, Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois and 1 more12 hr
Nov 17, 9:42 PM CSTAreal Flood WarningLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 5 more12 hr
Nov 17, 10:57 PM CSTAreal Flood WarningLSXAudrain, Monroe9 hr
Nov 17, 11:13 PM CSTAreal Flood WarningLSXIron, Reynolds9 hr
Nov 18, 5:36 AM CSTRiver Flood WarningLSXOsage28 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.